Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Had turbinate reduction, nose bleed. Taken prednisone. Am I okay?

I had turbinate reduction in October 2012. Approximately 4 weeks after that, I had a horrible nose bleed , requiring an ambulance ride to Emergency Department. They plugged the left side of my nose for 4 days and put me on an antibiotic/painkillers for 10 days. Approximately 7 weeks ago, I lost my sense of smell and taste. I saw my ENT Surgeon about this and he said it s most likely a virus. Not sure I agree with that, but regardless, he s the expert. He put me on 50 mg/ Prednisone a day for 5 days, 40 mg for 3 days, 20 mg for 3 days, then 10 for 3 days and 5 for 3 days. I follow up with him again next week. I still cannot taste or smell anything. The odd time, if something is very strong, I can get a slight quick smell of it. But barely any at all. If I had to measure it, I d say my sense of smell is gone 98% and taste is completely gone. I am getting worried that this might become permanent. I should mention as well that my left sinus has been filling up with clear fluid since the hemorrage. Related? Perhaps. Can you offer any advice? I am also taking Zinc daily.
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
ENT Specialist 's  Response
thanks for your query
I think you must be having any granulation tissue or synechae in the nostril due to past surgery.

Better to consult ENT surgeon and examine by diagnostic nasal endoscopy, to see any mass of granulation tissue or synechae fromation and also status of sinuses.

Meanwhile continue medication and also take multivitamines.

Many thanks, take care.
Answered: Wed, 24 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor